Facebook Pixel
EmpowHER Guest

I have had mirena in for 11 months now and getting it removed, what are going to be the side effects?

By Anonymous March 26, 2014 - 10:55am
Rate This

I got my mirena put in at my 6 week check up after having my daughter. I knew at that time in my life i didnt want anymore kids for awhile. Im having all sorts off problems with my IUD now. I have increased anxiety, hair loss, intense cramping low sex drive and more that i cant think of right now. What am i in for when i go get this removed?

Add a Comment1 Comments

HERWriter Guide

Hi Anon

Thanks for your post! 

Hopefully a major side effect will be you feeling better! 

From what I have learned, your period may be somewhat irregular for up to a few months but will settle down. 

Weight loss after it comes out is common, and if you are having headaches at the moment, they should stop. 

Removal is quick - a few seconds really; your appointment should be short. 

You will be at risk for pregnancy if you do not use an alternative method of birth control. 

Don't forget to ask your provider any questions you may have! 

Good luck! 


March 26, 2014 - 11:59am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Birth Control

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!